Schizophrenia Home > Clozapine and Diabetes
Final Thoughts on Clozapine and DiabetesIt appears that clozapine may increase the risk of diabetes. It is not clear if this is due to weight gain (which often leads to diabetes) or other factors. Regardless, since diabetes can have serious health consequences and, in some cases, may be life-threatening, your healthcare provider should monitor your blood sugar and weight regularly during treatment, as well as take appropriate steps to prevent or treat diabetes. It is also important that anyone taking the drug be aware of possible signs or symptoms of diabetes. These include but are not limited to:
- Increased hunger
- Increased thirst
- Increased urination
- Blurred vision
- Shortness of breath
- Nausea or vomiting.
If you already have diabetes, be sure to check your blood sugar levels regularly to make sure that your condition is not getting worse.